Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 23, 2018, 8:26 PM CDT for Frio County, Texas. It took effect at Oct 25, 2018, 5:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2018, 8:26 PM CDT (01:26 UTC)
- In effect from
- Oct 25, 2018, 5:00 PM CDT
- Expired
- Oct 25, 2018, 11:05 AM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 129 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frio River near Derby (DBYT2).
- Action stage
- 6 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
714
WGUS44 KEWX 240126
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
826 PM CDT Tue Oct 23 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Frio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC163-241925-
/O.NEW.KEWX.FL.W.0098.181025T2200Z-000000T0000Z/
/DBYT2.2.ER.181025T2200Z.181027T1200Z.000000T0000Z.NO/
826 PM CDT Tue Oct 23 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Frio River Near Derby.
* from Thursday afternoon until further notice...or until the warning is
cancelled.
* At 7:30 PM Tuesday the stage was 4.0 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Thursday afternoon and continue to rise
to near 9.4 feet by Saturday morning.
* Impact...At 10.0 feet...Lowland flooding below Concan to Choke Canyon
Reservoir floods oil well pump jacks, irrigation pumps and any equipment in
the lower flood plain near and above Derby.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Derby 6 6 4.0 Tue 07 PM 4.1 5.5 7.5 9.4 8.2
&&
LAT...LON 2873 9920 2876 9912 2864 9902 2864 9910
$$4 follow-up statements
949
WGUS84 KEWX 241351
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
851 AM CDT Wed Oct 24 2018
...The flood warning continues for the following rivers in Texas...
Frio River Near Derby Affecting Frio County
Nueces River Near Asherton Affecting Dimmit County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC127-250750-
/O.CON.KEWX.FL.W.0070.000000T0000Z-000000T0000Z/
/ASRT2.3.ER.181010T1005Z.181019T2345Z.000000T0000Z.NO/
851 AM CDT Wed Oct 24 2018
The flood warning continues for
the Nueces River Near Asherton.
* At 8:30 AM Wednesday the stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 27.6 feet by Sunday morning
then begin falling.
* Impact...At 27.0 feet...Major widespread lowland flooding cuts off and
potentially drowns livestock above Uvalde to below Tilden. Most secondary
roads and low bridges near the river flood. Flow is within a foot of the
bottom of the Farm to Market 190 bridge and the approaches are flooded.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Asherton 18 20 21.5 Wed 08 AM 19.1 18.4 25.9 27.6 26.9
&&
LAT...LON 2848 9975 2853 9967 2847 9939 2839 9939
$$
TXC163-250750-
/O.EXT.KEWX.FL.W.0098.181025T2100Z-000000T0000Z/
/DBYT2.2.ER.181025T2100Z.181027T1200Z.000000T0000Z.NO/
851 AM CDT Wed Oct 24 2018
The flood warning continues for
the Frio River Near Derby.
* At 8:30 AM Wednesday the stage was 3.8 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and continue to rise
to near 9.6 feet by Saturday morning.
* Impact...At 10.0 feet...Lowland flooding below Concan to Choke Canyon
Reservoir floods oil well pump jacks, irrigation pumps and any equipment in
the lower flood plain near and above Derby.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Derby 6 6 3.8 Wed 08 AM 5.3 7.3 9.6 8.3 6.0
&&
LAT...LON 2873 9920 2876 9912 2864 9902 2864 9910
$$355
WGUS84 KEWX 241929
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
229 PM CDT Wed Oct 24 2018
...The flood warning continues for the following rivers in Texas...
Frio River Near Derby Affecting Frio County
Nueces River Near Asherton Affecting Dimmit County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC127-251328-
/O.CON.KEWX.FL.W.0070.000000T0000Z-000000T0000Z/
/ASRT2.3.ER.181010T1005Z.181019T2345Z.000000T0000Z.NO/
229 PM CDT Wed Oct 24 2018
The flood warning continues for
the Nueces River Near Asherton.
* At 1:30 PM Wednesday the stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 27.6 feet by Sunday morning
then begin falling.
* Impact...At 27.0 feet...Major widespread lowland flooding cuts off and
potentially drowns livestock above Uvalde to below Tilden. Most secondary
roads and low bridges near the river flood. Flow is within a foot of the
bottom of the Farm to Market 190 bridge and the approaches are flooded.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Asherton 18 20 21.1 Wed 01 PM 19.0 17.8 25.3 27.6 25.9
&&
LAT...LON 2848 9975 2853 9967 2847 9939 2839 9939
$$
TXC163-251328-
/O.EXT.KEWX.FL.W.0098.181025T2230Z-181029T1048Z/
/DBYT2.2.ER.181025T2230Z.181027T1200Z.181028T2248Z.NO/
229 PM CDT Wed Oct 24 2018
The flood warning continues for
the Frio River Near Derby.
* At 1:30 PM Wednesday the stage was 3.8 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and continue to rise
to near 8.4 feet by Saturday morning. The river will fall below flood stage by
Sunday afternoon.
* Impact...At 7.0 feet...Moderate lowland flooding closes Farm to Market 1581
near Derby.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Derby 6 6 3.8 Wed 01 PM 5.2 6.7 8.4 6.9 5.1
&&
LAT...LON 2873 9920 2876 9912 2864 9902 2864 9910
$$936
WGUS84 KEWX 250140
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
840 PM CDT Wed Oct 24 2018
...The flood warning continues for the following rivers in Texas...
Frio River Near Derby Affecting Frio County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC163-251940-
/O.EXT.KEWX.FL.W.0098.181026T0130Z-181029T1030Z/
/DBYT2.2.ER.181026T0130Z.181027T0600Z.181028T2230Z.NO/
840 PM CDT Wed Oct 24 2018
The flood warning continues for
the Frio River Near Derby.
* At 6:30 PM Wednesday the stage was 3.8 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow evening and
continue to rise to near 7.7 feet by early Saturday morning. The river will
fall below flood stage by Sunday afternoon.
* Impact...At 7.0 feet...Moderate lowland flooding closes Farm to Market 1581
near Derby.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Derby 6 6 3.8 Wed 06 PM 4.7 6.7 7.6 6.8 5.2
&&
LAT...LON 2873 9920 2876 9912 2864 9902 2864 9910
$$137
WGUS84 KEWX 251605
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1105 AM CDT Thu Oct 25 2018
...The flood warning is cancelled for the following rivers in
Texas...
Frio River Near Derby Affecting Frio County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC163-251635-
/O.CAN.KEWX.FL.W.0098.000000T0000Z-181029T1030Z/
/DBYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 AM CDT Thu Oct 25 2018
The flood warning is cancelled for
the Frio River Near Derby.
* At 10:30 AM Thursday the stage was 3.7 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain below flood stage.
* Impact...At 6.0 feet...Minor lowland flooding reaches the Farm to
Market 1581 bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Derby 6 6 3.7 Thu 10 AM 3.9 4.6 4.4 4.0 3.7
&&
LAT...LON 2873 9920 2876 9912 2864 9902 2864 9910
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 23, 6:46 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 23, 6:46 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 646 PM CDT Tue Oct 23 2018 .AVIATION... Conditions gradually deteriorate at TAF sites as areas of RA spread across South Central Texas in advance of the remnants of Hurricane Willa nearing the Mexican coast south of Mazatlan and an upper level trough currently over Arizona/Sonora states region. IFR conditions at KDRT lower to LIFR later this evening. VFR conditions at KAUS/KSAT/KSSF lower to MVFR this evening to LIFR late tonight into early Wednesday morning. Conditions improve to MVFR CIGs as the RA moves off to the east at KDRT mid afternoon and KAUS/KSAT Wednesday evening as the trough and remnants push off to the east. Weak elevated instability could generate ISOLD TSRA in the afternoon, though PROBs are very low and have not mentioned. Winds will be less than 10 KTs, SE at KDRT becoming NW around midday, N-NE at KAUS/KSAT/KSSF becoming NW afternoon into evening. && .PREV DISCUSSION... /ISSUED 343 PM CDT Tue Oct 23 2018/ SHORT TERM (Tonight through Wednesday Night)... Light rainfall this afternoon has been mainly confined to the coastal and Rio Grande plains, with the remainder of south central Texas remaining cloudy and cool. The latest radar imagery does show an increase in echoes just west of the Rio Grande. Hi-res model guidance remains consistent with the higher rain chances through this evening confined to the Rio Grande and southern Edwards Plateau. We will keep the highest rain chances across the above mentioned areas, with considerably lower rain chances farther east into the Hill Country, Highway 77 corridor and coastal plains. However, this will change after midnight as the remnants of Willa and an upper level trough move in from the west. This will result in widespread moderate to occasionally heavy rainfall across much of south central Texas on Wednesday. With soils remaining saturated, river levels elevated and additional rainfall expected on Wednesday, we have opted to issue a Flash Flood Watch for a good portion of south central Texas. The Watch area covers counties along and north of Highway 90/along and west of I-35. Additional rainfall amounts of 1 to 3 inches with isolated amounts near 4 inches are expected through early Wednesday evening. As the upper trough axis moves through Wednesday evening, we expect a quick decrease in rain chances from west to east. For the evening hours, we will keep the forecast dry along the Rio Grande plains, with much higher rain chances farther east into the coastal plains and portions of the I-35 corridor north of San Antonio. Overnight Wednesday into the very early morning hours on Thursday, any lingering light rain is expected to be confined to areas along the Highway 77 corridor. LONG TERM (Thursday through Tuesday)... On Thursday, the upper level trough axis and remnant moisture from Willa will move east of our region. We expect drying of the atmosphere and will continue to forecast dry weather along with a decrease in cloud cover and the beginning of a warming trend. The warmest temperatures will be found along the Rio Grande, where highs in the lower 70s are in store. Farther east, it may take a little longer for skies to clear and with northeasterly winds in place, we will keep high temperatures in the mid to upper 60s. The medium range models continue to remain consistent in showing another upper level trough axis moving in from the northwest on Friday. We won't have time for southerly return flow in advance of this trough and will keep the forecast dry at this time. We will need to monitor portions of the Rio Grande plains south of Del Rio as some slightly higher moisture levels could be enough to gin up a brief shower. We also expect a weak Pacific front to move into the region on Friday in association with this upper trough axis. This front may not even be strong enough to move through all of south central Texas and is not expected to have an impact on our weather. In fact, given the fairly dry atmosphere and plenty of insolation, we will see temperatures increase into the 70s on Friday. For the upcoming weekend into early next week, an upper level ridge axis will strengthen over northern Mexico. This will result in dry and stable northwest flow aloft remaining intact across south central Texas into at least Tuesday of next week. Temperatures are expected to remain near normal along with continued dry weather. HYDROLOGY... Rainfall from last night and this morning has served to keep area soils saturated. While rainfall has decreased this afternoon, overcast skies and cool temperatures has not allowed any drying of the ground. With additional rainfall expected overnight and Wednesday, any rain will quickly convert to runoff and empty into area rivers. While rainfall rates tonight and Wednesday are not expected to be overly impressive, any additional moderate to locally heavy rainfall will lead to quick river responses along with some localized flash flooding, mainly in urban areas. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 59 54 67 52 / 70 100 60 - 0 Austin Bergstrom Intl Airport 55 60 54 68 51 / 70 100 60 - 0 New Braunfels Muni Airport 55 61 54 69 52 / 80 100 50 - 0 Burnet Muni Airport 54 57 52 65 49 / 70 100 50 - 0 Del Rio Intl Airport 56 61 55 72 55 / 100 100 - 0 - Georgetown Muni Airport 54 58 53 66 50 / 70 100 60 - 0 Hondo Muni Airport 56 61 53 73 53 / 90 100 20 0 0 San Marcos Muni Airport 55 59 54 68 52 / 70 100 50 - 0 La Grange - Fayette Regional 56 63 56 68 52 / 60 100 70 - 0 San Antonio Intl Airport 55 59 54 70 53 / 80 100 30 0 0 Stinson Muni Airport 56 61 55 71 53 / 80 100 30 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 1 AM CDT Wednesday through Wednesday evening for Bandera-Bexar-Blanco-Burnet-Comal-Edwards-Gillespie-Hays- Kendall-Kerr-Kinney-Llano-Medina-Real-Travis-Uvalde-Val Verde- Williamson. && Aviation...04 Short-Term/Long-Term...17
Hazardous weather outlook, Oct 23, 1:58 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 158 PM CDT Tue Oct 23 2018 TXZ171>173-183>194-202>209-217>225-228-241200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 158 PM CDT Tue Oct 23 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Expect light rain to re-develop from southwest to northeast across the area tonight. Rainfall amounts of up to an inch are possible, mainly across the Rio Grande Plains, Edwards Plateau, and Hill Country. This rain on saturated soils could lead to renewed river flooding and some minor flash flooding. The Colorado, Llano, Nueces, Frio, and Rio Grande river basins are the areas most at risk from additional rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An upper level trough and the remnants of Pacific Hurricane Willa will bring periods of moderate rainfall on Wednesday. Rainfall amounts of 1 to 3 inches are possible, with a few spots getting up to 4 inches. Look for renewed river flooding and some minor flash flooding. The Colorado, Llano, Nueces, Frio, and Rio Grande river basins are the areas most at risk from additional rainfall. The rain will end Thursday, followed by dry and mild weather into the middle of next week. However, rivers and lakes will remain at elevated levels from recent rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.